MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted; explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that they inserted a ik device sheath and dilator.As they removed the dilator from the sheath, they looked down and the entire round rubber valve came out with the dilator.They applied pressure and inserted another sheath.Patient was in stable condition.The procedure outcome was successful.Additional information was received 29october2019: electrophysiology procedure was performed.While the dilator was being removed, the clear rubber valve came out with the dilator.The doctor did not lose wire access.They used another a ik device and successfully finished the case.
 
Additional Manufacturer Narrative
This report is being submitted as follow up to update and to provide the completed investigation results.One 9fr introducer sheath, dilator, and crosscut valve were received for product evaluation.Visual inspection revealed that the crosscut valve was missing from the sheath hub.The valve was returned but was not inside of the sheath hub.The valve was viewed under microscope and no damage was seen at the center of the crosscut valve.The dilator did not have any damage, gross anomalies, or occlusions.Based on the provided information and investigation results there is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the dilator was inserted off-center into the valve, dislodging the valve from its intended orientation.However, the exact cause of the reported event cannot be definitely determined based on the available information.Terumo is further investigating the reported event.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9353645
Report Number1118880-2019-00324
Device Sequence Number2790015
Product Code DYB
UDI-Device Identifier00389701007502
UDI-Public00389701007502
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberN/A
Device Catalogue NumberRSS902
Device Lot NumberXE03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer12/02/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1